MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIAL REMOVAL HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. TRIAL REMOVAL HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71360920
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when surgeon was removing stem, handle broke.All pieces were retrieved, no delay, no injury.
 
Additional Manufacturer Narrative
The affected trial removal handle was returned and evaluated.A visual inspection of the product confirmed the stated failure.A portion of the orange handle has fractured off.The broken piece is not returned with this complaint.This device was manufactured in 2012 and it shows signs of significant wear and usage.Our investigation included a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
TRIAL REMOVAL HANDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8173820
Report Number1020279-2018-02819
Device Sequence Number1706190
Product Code MDM
UDI-Device Identifier03596010535252
UDI-Public03596010535252
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71360920
Device Lot Number12GSY0001
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1